MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER 70CM SS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4 FR SL POWERPICC SOLO CATHETER 70CM SS; PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Catalog Number 3194155
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.Lot history review (lhr) of rezh1687 showed no other similar product complaint(s) from these lot numbers.Device not returned, at this time.
 
Event or Problem Description
It was reported that during the installation of a picc line, the terumo guidewire apparently broke off in the patient's arm.The remaining piece was a few mm long.They reportedly were unable to remove the left over piece.Checking the position of ec in the next scan to see whether migration occured.The facility reports it was not the terumo glidewire that frayed but the guidewire included in the kit.It was during needle puncture, on introduction of the manufaturers guidewire, that it became stuck in the axillary region.Being unable to advance the guidewire, "we decided to take it back out again from the puncture needle.It was at this point that it frayed.A small piece of metal from the guidewire remained in the patient.Subsequently, we took a terumo glidewire fitted with a smoother, curved tip, and were finally successful in putting in our picc-line".A small piece of the guidewire remains in the patient.Chest x-ray on (b)(6) 2015 showed that there had been no migration of this foreign body.

Brand Name
4 FR SL POWERPICC SOLO CATHETER 70CM SS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5457465
Report Number3006260740-2016-00054
Device Sequence Number325269
Product Code LJS
UDI-Device Identifier00801741027765
UDI-Public(01)00801741027765(17)170228(10)REZH1687
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number3194155
Device Lot NumberREZH1687
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1